Insights into proton pump inhibitor-induced photosensitivity: An observational study in a tertiary photobiology service.
Аннотация
BACKGROUND
Proton pump inhibitors (PPIs) are extensively prescribed but may cause photosensitivity and drug-induced lupus erythematosus (DILE), which can be overlooked as the drug may have been taken for years prior to presentation.
METHODS
We reviewed the clinical and investigation findings of patients diagnosed with PPI-induced photosensitivity, diagnosed through the Scottish Photobiology Service.
RESULTS
We report 11 patients with median age of onset 61-years and mean duration of PPI ingestion of 5-years [DILE (n = 6), phototoxicity (n = 3) and drug-induced solar urticaria through a lupus mechanism (n = 2)]. Five had Anti-Ro antibodies (three also ANA positive). Predominantly UVA and visible light photosensitivity was observed on phototesting.
DISCUSSION: PPIs are a reversible cause of photosensitivity and DILE. Time to onset from drug initiation to symptoms can be prolonged, so clinicians should have a high index of suspicion in those taking PPIs. Most are diagnosed through clinical assessment and lupus serology, with phototesting indicated if there is diagnostic uncertainty.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.